Indiana, 2016High Wind in Indiana, April 2, 2016
April 2, 2016 · NWS IND · 28 events in 18 counties and zones
A strong area of low pressure brought strong winds to central Indiana during April 2. Winds of over 60 mph were recorded in some areas, with many trees and power lines down throughout the area.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $78,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure brought strong winds to central Indiana during April 2. Winds of over 60 mph were recorded in some areas, with many trees and power lines down throughout the area. In addition, cold air with the system brought up to an inch of snow to parts of the northern half of central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 2, 12:50 PM EST, 25 minutes earlier.
Area forecast discussion, Apr 2, 12:50 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
150 PM EDT SAT APR 2 2016
.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW
&&
.SYNOPSIS...
ISSUED AT 131 PM EDT SAT APR 2 2016
CHANGEABLE WEATHER IS EXPECTED THE NEXT FEW DAYS AS SEVERAL QUICK
MOVING WEATHER SYSTEMS PASS ACROSS CENTRAL INDIANA. AS A COLD
FRONT DEPARTS CENTRAL INDIANA THIS EVENING...DRY WEATHER IS
EXPECTED AS A COLD HIGH PRESSURE SYSTEM BUILDS ACROSS INDIANA.
THE HIGH WILL PROVIDE DRY WEATHER FOR SUNDAY...HOWEVER IT WILL
QUICKLY DEPART AS A SMALL BUT FAST MOVING AREA OF LOW PRESSURE
ARRIVES FROM THE UPPER MIDWEST ON SUNDAY NIGHT AND MONDAY. THIS
WILL BRING CHANCES FOR SOME LIGHT RAIN ON SUNDAY NIGHT AND EARLY
MONDAY MORNING.
HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS INDIANA AND THE
GREAT LAKES ON MONDAY AND TUESDAY...PROVIDING DRY BUT COOL
WEATHER. MORE RAIN CHANCES WILL RETURN MID WEEK AS ANOTHER
WEATHER SYSTEM ARRIVES.
&&
.NEAR TERM /OVERNIGHT/...
ISSUED AT 131 PM EDT SAT APR 2 2016
SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE OVER
LOWER MICHIGAN AND LAKE MICHIGAN WITH A FRONTAL BOUNDARY EXTENDING
SOUTHWEST ACROSS NORTHERN ILLINOIS. A STRONG CYCLONIC PRESSURE
GRADIENT WAS IN PLACE...RESULTING IN GUSTY WINDS ACROSS CENTRAL
INDIANA. RADAR SHOWS SOME AREAS OF LIGHT RAIN ACROSS NORTHERN
INDIANA...PIVOTING AROUND THE LOW TO THE NORTH. ALOFT A SHORT WAVE
TROUGH WAS IN PLACE OVER MICHIGAN...QUICKLY EXITING TO THE EAST.
MAIN FORECAST CHALLENGE TONIGHT WILL TEMPS. GFS AND NAM BOTH
SUGGEST ALL OF THE FORCING AND THE STRONG PRESSURE GRADIENT WILL
DEPART TO THE EAST AS RIDGING AND HIGH PRESSURE BUILDS FROM THE
WEST. TIME HEIGHTS SHOW A DRY COLUMN WITH SUBSIDENCE AS THESE
FEATURES ARRIVE THIS EVENING. THUS WILL TREND TOWARD A CLEAR SKY.
STRONG COLD AIR ADVECTION IS EXPECTED ALSO WITH 850MB TEMPS
FALLING TO NEAR -10C BY 06Z. WITH CLEAR SKIES AND LIGHT
WINDS...GOOD RADIATIONAL COOLING CONDITIONS ARE EXPECTED.
DEWPOINTS IN THE TEENS ARE PRESENT UPSTREAM...THUS LOW FALLING
BELOW FREEZING TONIGHT WILL BE A SLAM DUNK. ONGOING FREEZE WARNING
REMAINS IN GOOD SHAPE.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 131 PM EDT SAT APR 2 2016
MODELS AGREES THAT THE THE SURFACE RIDGE OF HIGH PRESSURE WILL
QUICKLY DEPART ON SUNDAY AS STRONG WARM AIR ADVECTION OCCURS
THROUGH THE DAY. A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS
THE FORECAST AREA...AS DEW POINTS WILL STRUGGLE TO CLIMB TOWARD 30
DURING THE COURSE OF THE DAY. TIME HEIGHTS AND FORECAST SOUNDINGS
REMAIN DRY...AND CONVECTIVE TEMPS ARE UNATTAINABLE IN THE 80S.
THUS A MOSTLY SUNNY SKY AND WARM DAY WILL BE EXPECTED. AFTER A
COLD START...WILL USE A BLEND ON TEMPS.
GFS AND NAM THEN SUGGEST A QUICK MOVING SHORT WAVE AND ASSOCIATED
LOW PRESSURE SYSTEM SWEEPING THROUGH THE GREAT LAKES AND NRN
INDIANA SUNDAY NIGHT. LOWER LEVEL Q VECTORS SUGGEST EXCELLENT
CONVERGENCE. FORECAST SOUNDINGS SHOW GOOD SATURATION ALOFT...BUT A
DRY LAYER IN THE LOWER LEVELS. GFS 259K ISENTROPIC SURFACE SHOWS
A SURGE IN SPECIFIC HUMIDITIES AND LIFT NEAR 06Z. SPECIFIC
HUMIDITIES NEAR 4-5 G/KG. THUS MOISTURE IS A BIT SUSPECT AHEAD OF
THIS QUICK MOVING SYSTEM. SO GIVEN THE FORCING WILL INCLUDE SOME
LOW CHC POPS ON SUNDAY NIGHT FOR LIGHT PRECIP AMOUNTS.
DRY WEATHER WILL BE EXPECTED ON MONDAY THROUGH TUESDAY AS HIGH
PRESSURE BUILDS ACROSS THE AREA IN THE WAKE OF THE COLD FRONT.
FORECAST SOUNDINGS SHOW DRYING WITH SUBSIDENCE AND UNATTAINABLE
CONVECTIVE TEMPS. WILL STICK CLOSE ON A BLEND OF TEMPS ON MONDAY
AND MONDAY NIGHT...BUT TREND WARMER ON TUESDAY AS RETURN FLOW
AROUND THE HIGH IS EXPECTED AS THE HIGH PRESSURE DEPARTS TO THE
EAST. FINALLY, EXPECT INCREASING CLOUD COVER ON LATE TUESDAY AMID
THE WAA FLOW ALOFT AND FORECAST SOUNDINGS SHOWING SATURATION WELL
ALOFT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 150 PM EDT SAT APR 2 2016
THE INITIALIZATION FROM THE REGIONAL SOFTWARE WILL BE USED WITH
MODERATE TO HIGH CONFIDENCE.
VARIOUS DETERMINISTIC GUIDANCE IS FAIRLY CLOSE. HOWEVER UNTIL FRIDAY
THE DOMINANT FACTOR IN INDIANA WEATHER WILL BE SLOW MOVING LOW
PRESSURE. RELATIVELY MODEST ERRORS IN PLACING THIS COULD HAVE A
SIGNIFICANT IMPACT ON THE SENSIBLE WEATHER...LIMITING FORECAST
CONFIDENCE.
CONFIDENCE IS HIGHER SATURDAY THAN EARLIER. THERE IS GOOD AGREEMENT
HIGH PRESSURE WILL CONTROL INDIANA WEATHER. EVEN IF THE PREDICTED
POSITION OF THE HIGH IS OFF A LITTLE...IT WONT MAKE MUCH DIFFERENCE
TO THE FORECAST.
&&
.AVIATION /DISCUSSION FOR 021800Z TAF ISSUANCE/...
ISSUED AT 1238 PM EDT SAT APR 2 2016
WEST TO NORTHWEST WINDS SUSTAINED AT 25-30 KNOTS AND GUSTING TO 45
KNOTS WILL DIMINISH RAPIDLY STARTING AROUND SUNSET. BY 06Z SPEEDS
SHOULD BE LESS THAN 10 KNOTS.
WINDS ARE EXPECTED TO BECOME SOUTHWEST AND INCREASE RAPIDLY AGAIN
SUNDAY MORNING AS LOW PRESSURE PASSES TO THE NORTH. BY AFTERNOON
SUSTAINED SPEEDS SHOULD BE 20 KNOTS AND GUSTS 35 KNOTS.
BROKEN CLOUDS AROUND 5 THOUSAND FEET AND WIDELY SCATTERED LIGHT
SHOWERS WILL GIVE WAY TO CLEAR SKIES WITH THE LOSS OF DAYTIME
HEATING. CLEAR WEATHER WILL THEN CONTINUE FOR THE REST OF THE
PERIOD.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 9 AM EDT SUNDAY FOR INZ036-037-
039>049-051>057-060>065-067>072.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.
&&
SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....JK
AVIATION...JK
Hazardous weather outlook, Apr 2, 3:46 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
446 AM EDT SAT APR 2 2016
INZ036-037-039>049-051>057-060>065-067>072-030900-
MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
446 AM EDT SAT APR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: WINDY CONDITIONS ARE EXPECTED TODAY. FREEZING CONDITIONS
ARE EXPECTED TONIGHT.
HAZARDS: WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. LOW
TEMPERATURES WILL DIP TO THE MIDDLE 20S TO AROUND 30.
TIMING: WIND GUSTS 10 AM TO 8 PM. TEMPERATURES BELOW FREEZING 3 AM
TO 9 AM SUNDAY MORNING.
DISCUSSION: A STRENGTHENING LOW PRESSURE SYSTEM WILL SWING THROUGH
THE GREAT LAKES TODAY. THIS WILL DRAG A COLD FRONT THROUGH
CENTRAL INDIANA. STRONG WINDS ALOFT WILL MIX DOWN FOR A VERY WINDY
DAY...AND THE COLD AIR BEHIND THE FRONT ALONG WITH CLEARING SKIES
AND WINDS DROPPING OFF LATE TONIGHT WILL LEAD TO FREEZING
CONDITIONS ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
OUTLOOK: BELOW FREEZING TEMPERATURES ARE POSSIBLY AGAIN LATE MONDAY
NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY. THERE IS A CHANCE FOR MIXED PRECIPITATION THURSDAY
NIGHT.
DISCUSSION: A FRONTAL SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS
TUESDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME BUT LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM. ANOTHER UPPER SYSTEM WILL DIG SOUTHEAST ACROSS THE
GREAT LAKES THURSDAY NIGHT AND BRING A CHANCE OF MIXED
PRECIPITATION TO THE AREA. ACCUMULATING SNOW IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028>031-035-038-030900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
446 AM EDT SAT APR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: WINDY CONDITIONS ARE EXPECTED TODAY.
HAZARDS: WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.
TIMING: 10 AM TO 8 PM.
DISCUSSION: A STRENGTHENING LOW PRESSURE SYSTEM WILL SWING THROUGH
THE GREAT LAKES TODAY. THIS WILL DRAG A COLD FRONT THROUGH
CENTRAL INDIANA. STRONG WINDS ALOFT WILL MIX DOWN FOR A VERY WINDY
DAY...AND THE COLD AIR BEHIND THE FRONT ALONG WITH CLEARING SKIES
AND WINDS DROPPING OFF LATE TONIGHT WILL LEAD TO FREEZING
CONDITIONS ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
OUTLOOK: BELOW FREEZING TEMPERATURES ARE POSSIBLY AGAIN LATE MONDAY
NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY. THERE IS A CHANCE FOR MIXED PRECIPITATION THURSDAY
NIGHT.
DISCUSSION: A FRONTAL SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS
TUESDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME BUT LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM. ANOTHER UPPER SYSTEM WILL DIG SOUTHEAST ACROSS THE
GREAT LAKES THURSDAY NIGHT AND BRING A CHANCE OF MIXED
PRECIPITATION TO THE AREA. ACCUMULATING SNOW IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CP
In the hours before
Special weather statement, Apr 2, 8:57 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 AM EDT SAT APR 2 2016
INZ021-028>031-035-038-022200-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
957 AM EDT SAT APR 2 2016
...CHILLY OVERNIGHT TEMPERATURES EXPECTED TONIGHT AND DURING THE
NEXT WEEK...
LOW TEMPERATURES TONIGHT...AND AT TIMES DURING THE NEXT WEEK TO
10 DAYS...ARE EXPECTED TO DROP INTO THE MIDDLE AND UPPER 20S AT
TIMES. HIGH TEMPERATURES ON SOME DAYS WILL LIKELY REMAIN IN THE
40S. WHILE THE GROWING SEASON HAS BEEN LIMITED SO FAR ACROSS MOST
OF THE NORTHERN WABASH VALLEY...THE MARCH DAYS THAT DID SEE WARM
TEMPERATURES ABOVE 60 DEGREES LIKELY HAVE HELPED BEGIN THE EARLY
DEVELOPMENT OF SOME PLANTS AND BUDS ON TREES THAT COULD BE
SUSCEPTIBLE TO TEMPERATURES IN THE MIDDLE AND UPPER 20S.
IF YOU HAVE ANY OF THESE PLANTS THAT HAVE DEVELOPED EARLY OR ARE
SUSCEPTIBLE TO VERY COLD TEMPERATURES...YOU SHOULD MONITOR THE
FORECAST THROUGH THE FIRST SEVEN TO TEN DAYS OF APRIL AND BE
PREPARED TO CARE FOR SENSITIVE VEGETATION.
IF YOU WOULD LIKE TO PROVIDE INPUT ON THE STATE OF YOUR VEGETATION
AND RISK TO DAMAGE FROM FROST OR FREEZING TEMPERATURES...PLEASE
VISIT THE VEGETATION IMPACT PROGRAM WEBSITE AND SUBMIT YOUR
INFORMATION AT WWW.MRCC.ISWS.ILLINOIS.EDU AND CLICK ON THE VIP LINK.
High Wind, Tippecanoe
- When
- April 2, 1:15 PM EST
- Where
- Tippecanoe forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
A 62 mph high wind gust was measured at the Purdue University Airport.
High Wind, Henry
- When
- April 2, 1:26 PM EST
- Where
- Henry forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.931, -85.396 (the zone’s center; the record gives no point)
A 65 mph high wind gust was measured 2 miles west southwest of New Castle.
High Wind, Vermillion
- When
- April 2, 1:51 PM EST
- Where
- Vermillion forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.854, -87.464 (the zone’s center; the record gives no point)
Trees were downed, blocking State Route 71, by non-thunderstorm wind gusts. Siding was also blown off the Post Office in Blanton.
High Wind, Howard
- When
- April 2, 2:15 PM EST
- Where
- Howard forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.484, -86.117 (the zone’s center; the record gives no point)
A 58 mph high wind gust was measured at the Kokomo Municipal Airport.
High Wind, Boone
- When
- April 2, 2:15 PM EST
- Where
- Boone forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 40.051, -86.469 (the zone’s center; the record gives no point)
Trees were snapped or uprooted with power outages due to damaging non-thunderstorm wind gusts. Tree limbs and power lines were also downed in Lebanon.
High Wind, Marion
- When
- April 2, 2:20 PM EST
- Where
- Marion forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.782, -86.138 (the zone’s center; the record gives no point)
An estimated 65 mph non-thunderstorm wind gust was observed 2 miles northeast of Beech Grove.
High Wind, Putnam
- When
- April 2, 2:47 PM EST
- Where
- Putnam forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.666, -86.845 (the zone’s center; the record gives no point)
A 14-inch diameter spruce tree was uprooted due to damaging non-thunderstorm wind gusts. A downspout was also torn from a house.
High Wind, Marion
- When
- April 2, 3:15 PM EST
- Where
- Marion forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.782, -86.138 (the zone’s center; the record gives no point)
A 58 mph high wind gust was measured at the Indianapolis International Airport.
High Wind, Hamilton
- When
- April 2, 3:15 PM EST
- Where
- Hamilton forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.073, -86.052 (the zone’s center; the record gives no point)
A mature pine tree was blown down due to damaging non-thunderstorm wind gusts.
High Wind, Henry
- When
- April 2, 3:25 PM EST
- Where
- Henry forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 39.931, -85.396 (the zone’s center; the record gives no point)
A measured 71 mph non-thunderstorm wind gust was observed 2 miles northwest of Straughn.
High Wind, Marion
- When
- April 2, 3:40 PM EST
- Where
- Marion forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.782, -86.138 (the zone’s center; the record gives no point)
A 60 mph high wind gust was measured at the Eagle Creek Airpark Airport.
High Wind, Hamilton
- When
- April 2, 3:42 PM EST
- Where
- Hamilton forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 40.073, -86.052 (the zone’s center; the record gives no point)
A large tree was downed on Hague Road between 106th and 116th Streets due to damaging non-thunderstorm wind gusts.
High Wind, Johnson
- When
- April 2, 3:43 PM EST
- Where
- Johnson forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.490, -86.102 (the zone’s center; the record gives no point)
A pear tree was blown down due to damaging non-thunderstorm wind gusts.
High Wind, Knox
- When
- April 2, 3:48 PM EST
- Where
- Knox forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
A tree fell onto utility lines 2 miles northwest of Bruceville due to damaging non-thunderstorm wind gusts.
High Wind, Clinton
- When
- April 2, 3:53 PM EST
- Where
- Clinton forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.302, -86.475 (the zone’s center; the record gives no point)
A large plaza sign was blown down in Frankfort due to damaging non-thunderstorm wind gusts.
High Wind, Marion
- When
- April 2, 3:55 PM EST
- Where
- Marion forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.782, -86.138 (the zone’s center; the record gives no point)
A 60 mph high wind gust was measured 2 miles northwest of Crows Nest.
High Wind, Jackson
- When
- April 2, 3:55 PM EST
- Where
- Jackson forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
A measured 59 mph non-thunderstorm wind gust was observed near Seymour.
High Wind, Knox
- When
- April 2, 4:00 PM EST
- Where
- Knox forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
A tree was blown on to a roadway 2 miles northeast of Bicknell due to damaging non-thunderstorm wind gusts.
High Wind, Delaware
- When
- April 2, 4:09 PM EST
- Where
- Delaware forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.228, -85.397 (the zone’s center; the record gives no point)
A measured 59 mph non-thunderstorm wind gust was observed 3 miles northwest of Muncie.
High Wind, Monroe
- When
- April 2, 4:22 PM EST
- Where
- Monroe forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.161, -86.523 (the zone’s center; the record gives no point)
A 63 mph high wind gust was measured 4 miles east southeast of Bloomington.
High Wind, Delaware
- When
- April 2, 4:27 PM EST
- Where
- Delaware forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- Public
- Coordinates
- 40.228, -85.397 (the zone’s center; the record gives no point)
A tree was snapped off about halfway up in Muncie due to damaging non-thunderstorm wind gusts.
High Wind, Delaware
- When
- April 2, 4:28 PM EST
- Where
- Delaware forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.228, -85.397 (the zone’s center; the record gives no point)
A street light was blown down in Michigantown due to damaging non-thunderstorm wind gusts.
High Wind, Bartholomew
- When
- April 2, 4:45 PM EST
- Where
- Bartholomew forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.206, -85.898 (the zone’s center; the record gives no point)
A 58 mph high wind gust was measured at the Columbus Municipal Airport.
High Wind, Bartholomew
- When
- April 2, 4:45 PM EST
- Where
- Bartholomew forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.206, -85.898 (the zone’s center; the record gives no point)
A measured 63 mph non-thunderstorm wind gust was observed near Columbus.
High Wind, Shelby
- When
- April 2, 4:52 PM EST
- Where
- Shelby forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.524, -85.792 (the zone’s center; the record gives no point)
A 59 mph high wind gust was measured at the Shelbyville Municipal Airport.
High Wind, Madison
- When
- April 2, 5:02 PM EST
- Where
- Madison forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.162, -85.719 (the zone’s center; the record gives no point)
Numerous utility lines, power poles, and trees were downed throughout the county due to damaging non-thunderstorm wind gusts. Several roads are closed due to lines or trees on roads. Two buildings were damaged by fallen trees. Approximately 8000 homes were without power.
High Wind, Marion
- When
- April 2, 5:45 PM EST
- Where
- Marion forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 39.782, -86.138 (the zone’s center; the record gives no point)
A pine tree was downed 1 mile northeast of Camby due to damaging non-thunderstorm wind gusts.
High Wind, Morgan
- When
- April 2, 5:45 PM EST
- Where
- Morgan forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- NWS Employee
- Coordinates
- 39.482, -86.446 (the zone’s center; the record gives no point)
A Bradford Pear was snapped in half 2 miles south of Camby due to damaging non-thunderstorm wind gusts.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Virginia, April 2 to 3, 201650 injured · $533,000 · 56 kt wind · 22 events
- Flooding and Heavy Rain in Georgia, April 2 to 4, 20162 deaths · 1 injured · $30,000 · 3 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$490,000 · 56 kt wind · 34 events
- High Wind in Kentucky, April 2, 2016$268,000 · 60 kt wind · 30 events
- Damaging Wind in Maryland, April 2, 2016$600,000 · 52 kt wind · 1 event
- High Wind in Illinois, April 2, 2016$265,000 · 52 kt wind · 14 events
- Strong Wind in Ohio, April 2, 2016$310,000 · 9 events
- High Wind in Maryland, April 2 to 3, 20166 injured · 54 kt wind · 24 events
- High Wind in Indiana, April 2, 2016$130,000 · 52 kt wind · 10 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$150,000 · 50 kt wind · 6 events
- High Wind and Strong Wind in Pennsylvania, April 2 to 3, 2016$110,000 · 50 kt wind · 5 events
- Strong Wind in Kentucky, April 2, 2016$110,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631471, 631454, 632948, 631481, 632956, 632957, 632963, 631479, 632964, 632958, 631477, 632968, 632969, 632970, 632971, 631475, 632959, 632972, 632960, 631467, 632973, 632974, 631458, 632961, 631478, 632975, 632976, 632977.